|"SIDE EFFECT HELL"
Feb 8, 2004
I have beeen doing the "dance" with medication since 1991. Diagnosed in 1989, infected,(I'm told)in 1985 because I had Hep-B at that time, I have tried just about all the meds available and experienced most uncommon side effects. Last year I tried the "trial at the time",rayataz(atazanavir),it was a nightmare! At that point I decided to quit forever! That was in June. My counts in Dec. were cd-4 70, Viral-683,000, leaving me with a decision. On January 1st was a new start for me,so started:Crixivan,Norvir,Combivir, and Viread. I am sick most of the time, extreme abdominal pain, my nueropothy is in high gear, shingles, skin conditions, feverish,night sweats,etc.,etc., my counts within two weeks of this "hell" were- cd-4 270, viral-1010, this is great for my physician, but, what about me? For the first time in all these years I was not excited in the least with the lab work. "So", my question is this, "what is an adequate amount of time to endure the "hell" I described before going without the help of drugs?" It is almost one full month for me on this regiment and not one "side effect" has left. I know everyone is different, however, I also know the damage that might be happening to the my body from these strong medications. Am I being reasonable? Thanks,"Too many years of this." Dave
| Response from Dr. Pierone
I am not sure if you are being reasonable, but personally I am cranky, not reasonable, when I feel sick as a dog (ask my wife, she will back me up on this). Since none of the side effects have left after one month it is time for a new treatment plan.
You clearly respond to treatment from a virologic and immunologic perspective, so there must be some treatment options available for you. Discuss with your doctor, and if you would like, send a post with your treatment history, medication intolerances, and viral resistance test results and maybe we can come up with ideas as well. There are some good new drugs in the pipeline for multi-drug resistant virus as well. Hang in there.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.